2 doctors weighed in:

I just started birth control for the first time two weeks ago, just recentley I've noticed a brown discharge. Will it go away eventually?

2 doctors weighed in
Dr. Barbara Coulter-Smith
Obstetrics & Gynecology

In brief: Usually

There can be irregular spotting (which is what the brown discharge is) for about three months when initially starting pills.
If not, it doesn't mean the pill is not working, it is just a nusiance and your doctor may want to try a different pill to relieve this.

In brief: Usually

There can be irregular spotting (which is what the brown discharge is) for about three months when initially starting pills.
If not, it doesn't mean the pill is not working, it is just a nusiance and your doctor may want to try a different pill to relieve this.
Dr. Barbara Coulter-Smith
Dr. Barbara Coulter-Smith
Thank
Dr. Daniel Lee
Obstetrics & Gynecology

In brief: Yes

The brown discharge is usually old blood that is related to the hormonal effect of the birth control on the uterus that can cause some spotting.
If the discharge is foul smelling it may be an infection that you need to be evaluated for. The discharge usually clears up after you have been in the pill for a few months.

In brief: Yes

The brown discharge is usually old blood that is related to the hormonal effect of the birth control on the uterus that can cause some spotting.
If the discharge is foul smelling it may be an infection that you need to be evaluated for. The discharge usually clears up after you have been in the pill for a few months.
Dr. Daniel Lee
Dr. Daniel Lee
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors